Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 4, 2021, 5:56 PM CDT for Craighead County, Greene County, Poinsett County, Arkansas; Dunklin County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 5:56 PM CDT (22:56 UTC)
- Expired
- May 4, 2021, 6:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
Counties Craighead County, AR, Greene County, AR, Poinsett County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489
WWUS84 KMEG 042256
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
556 PM CDT Tue May 4 2021
ARZ009-018-026>028-035-MOZ113-042330-
Poinsett AR-Greene AR-Craighead AR-Cross AR-Mississippi AR-Clay AR-
Dunklin MO-
556 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Poinsett County in eastern Arkansas...
Central Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
Northern Cross County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Eastern Clay County in eastern Arkansas...
Dunklin County in southeastern Missouri...
At 555 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Saint Francis to near Vanndale. Movement was east at 35
mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Poinsett...central Greene...Craighead...northern Cross...
northwestern Mississippi...eastern Clay and Dunklin Counties should
monitor this storm closely.
LAT...LON 3649 9033 3649 8996 3616 8996 3544 9043
3544 9050 3534 9050 3536 9104 3539 9104
TIME...MOT...LOC 2255Z 275DEG 29KT 3642 9009 3535 9086
$$
SJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 3:00 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 4, 3:00 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Memphis TN 300 PM CDT Tue May 4 2021 .DISCUSSION... North Mississippi and east central Arkansas destabilized quickly morning as temperatures briefly climbed into the upper 70s to lower 80s. Dew points were in the low to mid 70s resulting in MLCAPE over 2000J/kg. Steep mid-level lapse rates in excess of 7.5 C/km and deep shear will continue to result in large hail and possibly damaging wind this afternoon. These conditions prompted a severe thunderstorm watch that will continue through 4 pm. An additional watch may be required, or the current one extended. A cold front has moved through Jonesboro, AR and Kennett, MO and will continue to move across the remainder of the Midsouth this evening and overnight. As the front passes the threat for severe storms should end. Temperatures are expected to fall into the 50s. Wednesday through Friday are expected to be cool and dry. Expect lows in the 40s to low 50s Thursday and Friday. Highs Wednesday through Friday should be in the 70s. Over the weekend into early next week, rain will return to the Midsouth. Northwest flow will gradually transition to zonal flow with a series of weak disturbances moving across the Midsouth. Temperatures will trend slightly warmer. Expect afternoon highs back in the upper 70s to low 80s. Severe storms do not look likely, but with several days of rain some flooding could develop. 30 && .AVIATION...18z TAFs Showers and thunderstorms will continue across north Mississippi through this evening. Areas north should have a brief chance of thunderstorm development but TUP has the greatest chance. Winds will remain elevated through the TAF period. CIGs will eventually improve by the end of the TAF period at JBR, MEM and MKL. SWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 4, 5:08 PM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 508 PM CDT Tue May 4 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-060015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 508 PM CDT Tue May 4 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Another round of strong to severe thunderstorms is expected this evening, mainly north of I-40. Damaging winds and large hail will be the main threats. Although an isolated tornado is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. KRM
In the hours before
Special weather statement, May 4, 5:29 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
529 PM CDT Tue May 4 2021
ARZ018-026-027-042300-
Poinsett AR-Greene AR-Craighead AR-
529 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Western Poinsett County in eastern Arkansas...
Greene County in eastern Arkansas...
Central Craighead County in eastern Arkansas...
At 529 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Lafe to near Hickory Ridge. Movement was east at 20 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in western Poinsett...Greene and central Craighead Counties
should monitor this storm closely.
LAT...LON 3626 9060 3627 9057 3626 9032 3620 9032
3620 9022 3612 9027 3612 9029 3610 9030
3609 9032 3608 9032 3607 9033 3600 9037
3599 9035 3545 9069 3545 9104 3552 9104
TIME...MOT...LOC 2229Z 264DEG 19KT 3621 9057 3549 9098
SJMLocal storm report, May 4, 5:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
539 PM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG E AMORY 33.99N 88.48W
05/04/2021 MONROE MS SOCIAL MEDIA
LARGE TREE DOWN BETWEEN WREN AND ABERDEEN.
&&Local storm report, May 4, 5:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
547 PM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG E TUPELO 34.26N 88.73W
05/04/2021 LEE MS BROADCAST MEDIA
LARGE TREE DOWN ON HOUSE IN MOORVILLE COMMUNITY NEAR
ITAWAMBA COUNTY LINE.
&&Local storm report, May 4, 5:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG RIPLEY 34.73N 88.94W
05/04/2021 TIPPAH MS BROADCAST MEDIA
TREE FELL ON OUTDOOR GAZEBO IN RIPLEY.
&&Local storm report, May 4, 5:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG HOUSTON 33.90N 89.00W
05/04/2021 CHICKASAW MS SOCIAL MEDIA
TREES AND POWER LINE DOWN IN RESIDENTIAL AREA OF
HOUSTON.
&&Special weather statement, May 4, 5:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
556 PM CDT Tue May 4 2021
ARZ009-018-026>028-035-MOZ113-042330-
Poinsett AR-Greene AR-Craighead AR-Cross AR-Mississippi AR-Clay AR-
Dunklin MO-
556 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Poinsett County in eastern Arkansas...
Central Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
Northern Cross County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Eastern Clay County in eastern Arkansas...
Dunklin County in southeastern Missouri...
At 555 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Saint Francis to near Vanndale. Movement was east at 35
mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Poinsett...central Greene...Craighead...northern Cross...
northwestern Mississippi...eastern Clay and Dunklin Counties should
monitor this storm closely.
LAT...LON 3649 9033 3649 8996 3616 8996 3544 9043
3544 9050 3534 9050 3536 9104 3539 9104
TIME...MOT...LOC 2255Z 275DEG 29KT 3642 9009 3535 9086
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:47 AM CDT | Areal Flood Advisory | MEG | DeSoto | 73 min |
| May 4, 7:15 AM CDT | Special Weather Statement | MEG | Monroe | 30 min |
| May 4, 9:44 AM CDT | Special Weather Statement | MEG | Monroe | 46 min |
| May 4, 9:48 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Yalobusha | 57 min |
| May 4, 10:44 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 46 min |
| May 4, 10:52 AM CDT | Special Weather Statement | MEG | Monroe | 23 min |
| May 4, 11:44 AM CDT | Special Weather Statement | MEG | Chickasaw | 31 min |
| May 4, 12:24 PM CDT | Special Weather Statement | MEG | Chickasaw, Monroe | 36 min |
| May 4, 12:36 PM CDT | Special Weather Statement | MEG | Panola, Tate | 24 min |
| May 4, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 24 min |
| May 4, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 33 min |
| May 4, 1:53 PM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 37 min |
| May 4, 2:02 PM CDT | Special Weather Statement | MEG | Benton, Union | 28 min |
| May 4, 2:23 PM CDT | Special Weather Statement | MEG | Calhoun, Lafayette, Union, Yalobusha | 22 min |
| May 4, 2:25 PM CDT | Areal Flood Advisory | MEG | Yalobusha | 3 hr |
| May 4, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 30 min |
| May 4, 2:37 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 26 min |
| May 4, 2:54 PM CDT | Areal Flood Advisory | MEG | Lafayette | 3 hr |
| May 4, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 47 min |
| May 4, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 19 min |
| May 4, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 16 min |
| May 4, 3:17 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 28 min |
| May 4, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 57 min |
| May 4, 3:58 PM CDT | Areal Flood Advisory | MEG | Lee | 3 hr |
| May 4, 4:10 PM CDT | Special Weather Statement | MEG | DeSoto | 35 min |
| May 4, 2:34 AM CDT | Severe Thunderstorm Warning | MEG | Tipton | 41 min |
| May 4, 2:59 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 46 min |
| May 4, 3:10 AM CDT | Special Weather Statement | MEG | Shelby, Tipton | 35 min |
| May 4, 3:28 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Obion, Weakley | 47 min |
| May 4, 3:46 AM CDT | Special Weather Statement | MEG | Crockett | 44 min |
| May 4, 3:54 AM CDT | Special Weather Statement | MEG | Fayette, Haywood, Shelby, Tipton | 51 min |
| May 4, 4:10 AM CDT | Special Weather Statement | MEG | Henry | 35 min |
| May 4, 4:18 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 27 min |
| May 4, 4:20 AM CDT | Special Weather Statement | MEG | Gibson | 25 min |
| May 4, 4:43 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson, Henry | 47 min |
| May 4, 11:40 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 7 days |
| May 4, 5:28 PM CDT | Special Weather Statement | MEG | Henry | 32 min |
| May 4, 5:43 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| May 4, 6:29 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 46 min |
| May 4, 6:56 PM CDT | Special Weather Statement | MEG | Lake | 34 min |
| May 4, 12:38 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 4, 1:30 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 45 min |
| May 4, 1:46 AM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| May 4, 1:48 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 27 min |
| May 4, 1:57 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Poinsett | 48 min |
| May 4, 2:08 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 4, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Mississippi | 50 min |
| May 4, 2:58 AM CDT | Areal Flood Advisory | MEG | Clay | 2 hr |
| May 4, 11:37 AM CDT | River Flood Warning | MEG | Clay, Greene | 47 hr |
| May 4, 5:03 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 27 min |
| May 4, 5:29 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Poinsett | 31 min |
| May 4, 6:20 PM CDT | Special Weather Statement | MEG | Cross | 40 min |
| May 4, 6:25 PM CDT | Special Weather Statement | MEG | Mississippi | 35 min |
| May 4, 12:45 AM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 30 min |
| May 4, 1:34 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 41 min |
Nearby
Special Weather Statements in Arkansas, 2021Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.